Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ribavirin and AZT/D4T
Jun 16, 2000

Hello Doctor,

I heard that Ribavirin cancels out AZT and also D4T. The studies to this topic are all "in vitro". What really happens in case you take a HIV-Combo with AZT or D4T and INF+Riba? In an small study there where no negative effects seen, but could that be due to the INF that has also an effect on HIV? I am co-infected with HCV and HIV and I want to start with PEG-INF and Riba. I am on D4T,DDI,3TC and Indinavir since three years (VL 1500,CD4 600).

Does Riba really take out AZT/D4T? Or does it make these drugs less working? Is there a difference between AZT/Riba and D4T/Riba?

thank you in advance.

Response from Dr. Dieterich

There have several small lab studies suggesting that ribavirin might compete for phosphorylation with AZT and D4T. At our site, at Johns Hopkins, in France and Spain, we now have data on over 100 people treated with ribavirin and despite taking AZT or D4T there have been no significant changes in HIV RNA. I would encourage you to be treated for both diseases and watch the levels carefully. DTD



Previous
Co-infected, Quantitative HCV-RNA has increased with HAART
Next
HCV & HIV --- Decompensation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement